New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

LyndaC
Regular Member


Date Joined Aug 2008
Total Posts : 63
   Posted 8/5/2008 6:23 AM (GMT -6)   
Hi everyone
 
I was diagnosed with UC - on the left side from the rectum and about 14 inches into the colon in May and after a 4 week hospital stay came home on Asacolon and Prednisolone (40mg decreasing to 5mg over 8 weeks), also two rectal ememas for two weeks. This is my last week on the steroids thankfully.  However I have developed a rash on my face, neck and arms. It's not itchy but looks like a heat rash and is quite inflamed looking.  I checked the side effects of Asacolon and rash is listed however does anyone know if it's due to a build up of the drug or should I have had the rash from the start? I also read that rash is one of the symptoms of UC?
 
Thanks in advance
 
Lynda
 
 

AngelTT
Regular Member


Date Joined Jun 2005
Total Posts : 213
   Posted 8/5/2008 7:18 AM (GMT -6)   
I get similar rashes when I am flaring. My doc tells me they are part of the disease and some people get them. They never caused much trouble, just worrisome because they aren't "normal." They always go away when my flare is gone. Not sure what is causing yours but if it does not cause any major problems I'd wait to see if it goes away. I'd make sure your doc knows just in case.
34 year old female, Diagnosed Ulcerative Colitis 5 years ago
Current Meds: Remicade every 6 weeks, Prevacid, Sustenex, Lialda, Lexapro (anxiety), Synthroid, Iron, vitamins, Fish Oil
 


LyndaC
Regular Member


Date Joined Aug 2008
Total Posts : 63
   Posted 8/5/2008 7:44 AM (GMT -6)   
Hi AngelTT, thanks for your reply. I have some discomfort since yesterday and lower back pain which was constant before diagnosis. It's back. I feel like I could be heading into a flare-up although no blood or D just yet just regular movement with some cramps. I had been going once a day normally. I have been worried about coming off the steroids although I'd be delighted to be off them but worried in case it caused a flare up. I have had no rash till now however. So I'm thinking that maybe I am heading into one.

I had my follow up appointment with my consulatant only last week and was doing fine, typical eh? Will ring if anything else develops.

Just an observation - reading some posts there seems to be on a lot of posters on prescribed meds for UC. I'm on Asacolon 2400mg per day and the steroids which will hopefully finish this Friday. Besides that I'm taking fish oils, acidophilis, zinc, calcium, vit c, vit b complex and evening primrose oil but they are not prescription meds. My doc is happy for me to take these. My UC was acute when diagnosed - got a verbal slap on the had for leaving it for so long...won't even say how long I had symptoms for ;-). Am I taking enough?
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, September 25, 2018 1:41 PM (GMT -6)
There are a total of 3,006,504 posts in 329,346 threads.
View Active Threads


Who's Online
This forum has 161835 registered members. Please welcome our newest member, scattycatty.
345 Guest(s), 14 Registered Member(s) are currently online.  Details
notsosicklygirl, 81GyGuy, mysweetpanda, Gemlin, Michael_T, Anitas, Admin, Bob in Elkridge, Darla, ASAdvocate, ks1905, InTheShop, Estarnes, Robertmp